liu.seSearch for publications in DiVA
Change search
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • harvard1
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • oxford
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf
Explicit Estimators under m-Dependence for a Multivariate Normal Distribution
Linköping University, Department of Mathematics, Mathematical Statistics . Linköping University, The Institute of Technology.ORCID iD: 0000-0001-9896-4438
Department of Energy and Technology, Swedish University of Agricultural Sciences, Box 7032, SE–750 07 Uppsala, Sweden.
Department of Energy and Technology, Swedish University of Agricultural Sciences, Box 7032, SE–750 07 Uppsala, Sweden.
2011 (English)In: Annals of the Institute of Statistical Mathematics, ISSN 0020-3157, E-ISSN 1572-9052, Vol. 63, no 1, 29-42 p.Article in journal (Refereed) Published
Abstract [en]

The problemof estimating parameters of amultivariate normal p-dimensional random vector is considered for a banded covariance structure reflecting mdependence. A simple non-iterative estimation procedure is suggested which gives an explicit, unbiased and consistent estimator of the mean and an explicit and consistent estimator of the covariance matrix for arbitrary p and m.

Place, publisher, year, edition, pages
Springer , 2011. Vol. 63, no 1, 29-42 p.
Keyword [en]
Banded covariance matrices; Covariance matrix estimation; Explicit estimators; Multivariate normal distribution
National Category
Mathematics
Identifiers
URN: urn:nbn:se:liu:diva-18514DOI: 10.1007/s10463-008-0213-1ISI: 000286919300002OAI: oai:DiVA.org:liu-18514DiVA: diva2:220120
Note
Preliminary version published as Research Report 2008:3 at the Centre of Biostochastics Swedish University of Agricultural Sciences. The original publication is available at www.springerlink.com: Martin Ohlson, Zhanna Andrushchenko and Dietrich von Rosen, Explicit Estimators under m-Dependence for a Multivariate Normal Distribution, 2011, Annals of the Institute of Statistical Mathematics, (63), 1, 29-42. http://dx.doi.org/10.1007/s10463-008-0213-1 Copyright: Springer Science Business Media http://www.springerlink.com/ Available from: 2009-05-29 Created: 2009-05-29 Last updated: 2017-12-13Bibliographically approved
In thesis
1. Studies in Estimation of Patterned Covariance Matrices
Open this publication in new window or tab >>Studies in Estimation of Patterned Covariance Matrices
2009 (English)Doctoral thesis, comprehensive summary (Other academic)
Abstract [en]

Many testing, estimation and confidence interval procedures discussed in the multivariate statistical literature are based on the assumption that the observation vectors are independent and normally distributed. The main reason for this is that often sets of multivariate observations are, at least approximately, normally distributed. Normally distributed data can be modeled entirely in terms of their means and variances/covariances. Estimating the mean and the covariance matrix is therefore a problem of great interest in statistics and it is of great significance to consider the correct statistical model. The estimator for the covariance matrix is important since inference on the mean parameters strongly depends on the estimated covariance matrix and the dispersion matrix for the estimator of the mean is a function of it.

In this thesis the problem of estimating parameters for a matrix normal distribution with different patterned covariance matrices, i.e., different statistical models, is studied.

A p-dimensional random vector is considered for a banded covariance structure reflecting m-dependence. A simple non-iterative estimation procedure is suggested which gives an explicit, unbiased and consistent estimator of the mean and an explicit and consistent estimator of the covariance matrix for arbitrary p and m.

Estimation of parameters in the classical Growth Curve model when the covariance matrix has some specific linear structure is considered. In our examples maximum likelihood estimators can not be obtained explicitly and must rely on numerical optimization algorithms. Therefore explicit estimators are obtained as alternatives to the maximum likelihood estimators. From a discussion about residuals, a simple non-iterative estimation procedure is suggested which gives explicit and consistent estimators of both the mean and the linearly structured covariance matrix.

This thesis also deals with the problem of estimating the Kronecker product structure. The sample observation matrix is assumed to follow a matrix normal distribution with a separable covariance matrix, in other words it can be written as a Kronecker product of two positive definite matrices. The proposed estimators are used to derive a likelihood ratio test for spatial independence. Two cases are considered, when the temporal covariance is known and when it is unknown. When the temporal covariance is known, the maximum likelihood estimates are computed and the asymptotic null distribution is given. In the case when the temporal covariance is unknown the maximum likelihood estimates of the parameters are found by an iterative alternating algorithm and the null distribution for the likelihood ratio statistic is discussed.

Place, publisher, year, edition, pages
Linköping: Linköping University Electronic Press, 2009. 56 p.
Series
Linköping Studies in Science and Technology. Dissertations, ISSN 0345-7524 ; 1255
National Category
Mathematics
Identifiers
urn:nbn:se:liu:diva-18519 (URN)978-91-7393-622-4 (ISBN)
Public defence
2009-05-29, Nobel (BL32), B-huset, ingång 23, Campus Valla, Linköpings universitet, Linköping, 10:15 (English)
Opponent
Supervisors
Available from: 2009-05-29 Created: 2009-05-29 Last updated: 2014-09-29Bibliographically approved

Open Access in DiVA

fulltext(356 kB)417 downloads
File information
File name FULLTEXT01.pdfFile size 356 kBChecksum SHA-512
562c2cdbe0791e87f96a0f82177b201f806f66cf655b3ad1f7ea647c36238f3f7b97c3aa177a2bf2d7c2a1a44c50c9797b5ec0456a2bf3b8da8b590e30fb231a
Type fulltextMimetype application/pdf

Other links

Publisher's full textLink to Ph.D. Thesis

Authority records BETA

Ohlson, Martin

Search in DiVA

By author/editor
Ohlson, Martin
By organisation
Mathematical Statistics The Institute of Technology
In the same journal
Annals of the Institute of Statistical Mathematics
Mathematics

Search outside of DiVA

GoogleGoogle Scholar
Total: 417 downloads
The number of downloads is the sum of all downloads of full texts. It may include eg previous versions that are now no longer available

doi
urn-nbn

Altmetric score

doi
urn-nbn
Total: 725 hits
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • harvard1
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • oxford
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf